Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at May 4, 2025, 1:47 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2025, 1:47 PM MST (20:47 UTC)
- Expired
- May 4, 2025, 5:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 31 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1884 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
732
WGUS55 KVEF 042047
FFWVEF
AZC015-050000-
/O.NEW.KVEF.FF.W.0002.250504T2047Z-250505T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
147 PM PDT Sun May 4 2025
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Northwestern Mohave County in northwestern Arizona...
* Until 500 PM MST.
* At 147 PM MST, Doppler radar indicated thunderstorms producing
heavy rain over Highway 93 near Willow Beach. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Willow Beach
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3585 11445 3578 11466 3585 11471 3586 11469
3587 11466 3591 11471 3593 11471 3594 11473
3596 11473 3600 11446
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CM2 follow-up statements
427
WGUS75 KVEF 042212
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
312 PM PDT Sun May 4 2025
AZC015-050000-
/O.CON.KVEF.FF.W.0002.000000T0000Z-250505T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
312 PM MST Sun May 4 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON FOR NORTHWESTERN MOHAVE COUNTY...
At 312 PM MST, Doppler radar indicated thunderstorms producing heavy
rain over Highway 93 near Willow Beach. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Willow Beach
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3585 11445 3578 11466 3585 11471 3586 11469
3587 11466 3591 11471 3593 11471 3594 11473
3596 11473 3600 11446
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
AN208
WGUS75 KVEF 042357
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
457 PM PDT Sun May 4 2025
AZC015-050007-
/O.EXP.KVEF.FF.W.0002.000000T0000Z-250505T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
457 PM MST Sun May 4 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON FOR
NORTHWESTERN MOHAVE COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3585 11445 3578 11466 3585 11471 3586 11469
3587 11466 3591 11471 3593 11471 3594 11473
3596 11473 3600 11446
$$
ANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at May 4, 12:04 PM MST, 1 hour 43 minutes earlier.
Area forecast discussion, May 4, 12:04 PM MST, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1204 PM PDT Sun May 4 2025 .SYNOPSIS...Showers, thunderstorms, and much cooler than normal temperatures will persist through Monday for much of the area as a strong storm system continues to impact the area. Beyond Monday, we will see a drying and warming trend through the next week, with temperatures well above normal by the end of the week. && .SHORT TERM...through Monday Night. The strong storm system, currently centered just south of Lake Havasu continues to bring convective activity to much of the region. In areas where clearing is occurring, mainly Mohave County, we are seeing storms form in an increasingly unstable environment, with CAPE values in the 1000-1500 J/kg range through early evening. Storms will diminish in coverage and intensity after sunset. However, dynamic forcing will be enough to keep scattered shower activity going through the night in many areas. Convective activity increases again Monday around sunrise for Clark and Lincoln Counties as well as the Colorado River and Mohave County. Much cooler than normal temperatures will be the norm for today and tomorrow as we reside on the cool side of the trough. Temperatures will run 10-15 degrees below normal through Monday. .LONG TERM...Tuesday through Saturday. A period of quieter weather begins Tuesday as the strong trough of low pressure that brought us all of the active weather these past few days moves off to the east. A few showers could linger on Tuesday in Mohave County. Subsequently, a building ridge will slingshot our temperatures from well below normal to well above normal by the end of the week. Ensembles are in remarkable agreement on temperatures in Las Vegas reaching the mid-upper 90s by Saturday with a 10% chance of reaching 100. No significant winds or precipitation are expected beyond Tuesday. && .AVIATION...For Harry Reid...For the 18Z Forecast Package...Periods of showers and thunderstorms will be the primary aviation concern this forecast period, with intermittent impacts expected at the terminal including erratic gusty winds, MVFR/IFR conditions in low clouds and rain, as well as lightning strikes. Prevailing winds will be mainly northerly today with periods of variable direction due to storm outflow. Showers in the area will diminish a bit this evening with sunset. With showers will come variable and gusty winds. Showers and isolated thunderstorms will return early Monday. CIGS of 7-10kft today will decrease to 5-7kft Monday with cooler air settling in. For the rest of southern Nevada, northwest Arizona and southeast California...For the 18Z Forecast Package...KVGT and KHND will follow similar trends to KLAS, with periods of showers and thunderstorms expected through the forecast period. Elsewhere, showers and thunderstorms remain the primary concerns for all terminals. At KBIH, convection redevelops in the vicinity of the terminal around 17Z, with the best window for thunderstorms late this afternoon. Winds will generally be northwesterly and intermittently gusty, though outflow boundaries will produce some variability. Winds at KDAG will remain westerly with gusts to 20-25KT expected from early this afternoon through Monday morning. Showers begin there around 20Z, with a window for thunderstorms late this afternoon through the rest of the forecast period. In the Lower Colorado River Valley, intermittent showers will continue much of the day, with thunderstorms expected this afternoon. Winds will generally remain northwesterly outside of boundary influences, shifting to the southwest and southeast this evening when a lull in convection is expected. In and around showers and thunderstorms this afternoon through Monday morning, erratic gusty winds, lightning strikes, and brief MVFR/IFR conditions can be expected. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION/AVIATION...Berc For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, May 4, 10:32 AM MST, 3 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
1032 AM PDT Sun May 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM Tstm Wnd Gst 3 SW Mercury 36.62N 116.03W
05/03/2025 M69 MPH Nye NV ASOS
Corrects previous tstm wnd gst report from 3
SW Mercury. Desert Rock ASOS gusted to 69
mph from a nearby thunderstorm.
&&
JSThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 10:42 AM MST | Severe Thunderstorm Warning | VEF | Mohave | 48 min |
| May 4, 11:05 AM MST | Severe Thunderstorm Warning | VEF | Mohave | 7 min |
| May 4, 3:07 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| May 4, 3:34 PM MST | Flash Flood Warning | VEF | Mohave | 4 hr |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.